Peakbagger.com

Ascent of Pine Mountain on 2015-01-06

Climber: David Comerzan

Date:Tuesday, January 6, 2015
Ascent Type:Successful Summit Attained
Peak:Pine Mountain
    Location:USA-California
    Elevation:4539 ft / 1383 m

Ascent Trip Report

Scheduled hike with Pat Arredondo as co-leader. Joining us was Jane Gibbons, Mike Manning, Ron Schrantz, Fred Hanson, Miriam Khamis, George Christiansen, Ron and Ellen Grau, Jennifer Washington, Wasim Khan, Bruce Craig, Doris Duval. Our first stop was at the Glendora Ranger station. We needed a permit to drive the Rincon-Shortcut Rd. (2N24). They are being very particular about what they allow on the road. SUV’s with 4WD are ok. Short Pickup truck with 4WD are ok. Long Pickup, even with 4WD are not allowed. It is best to check with the ranger station before going there.
Our first peak was Silver. We drove 6.6 miles to a wide spot on the left side. The road was in good shape and 4WD was not needed. We followed a firebreak out to the peak. It started with a steep, loose drop, then up and over several bumps, 3742 and 3430, to the summit. We placed a register on the summit. There was no benchmark on the summit. Came back the same way.
Next was Pine. We drove another 1 mile to a saddle with a road coming in from the right. We walked up the road to the peak where we found a register. There are a number of communication towers on the summit.
From Pine, we drove back down the road to the trailhead for Bump 3812. If coming up from Highway 39, it would be about 5.5 miles. There is a wide spot for parking a number of cars. This was a short steep hike. Head southeast up a steep ridge over one bump then out to the summit. The brush was low and easy to walk around.
From 3812, we head down the road to the trailhead for Bump 2759. If coming from 39, it would be 2.4 miles. It is where you make a sharp turn to the right. Plenty of parking. This hike was a little more challenging then 3812. There is a use trail that goes out to the summit. At times it was hard to follow. Stay to the right (south) of the ridge where it is a little more clearer.
9:45 am Depart. 3860’
10:55 am Silver. 3385’
12:30 pm Car. 4 miles round trip, 1600’ gain (600’ out/1000’ return), 2 hours,
45 minutes.
1:05 pm Depart.
1:30 pm Pine. 4539’
1:50 pm Car. 1.2 miles round trip, 400’ gain, 45 minutes.
2:30 pm Depart. 3448’
2:40 pm Bump 3812 Summit.
2:55 pm Car. 0.4 miles round trip, 400’ gain, 25 minutes.
3:20 pm Depart. 2582’
3:45 pm Bump 2759 summit
4:10 pm Car. 0.6 miles round trip, 300’ gain, 50 minutes.
Total for the day: 6.3 miles round trip, 2700’ gain, 4 hours, 45 minutes.

Summary Total Data



This page has been served 223 times since 2005-01-15.




Copyright © 1987-2018 by Peakbagger.com. All Rights Reserved. Questions/Comments/Corrections? See the Contact Page Terms of Service